Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz and yellow eyes
Jan 28, 2005

I am 30years old woman from Africa.I started treatment with Reyata,Azt,epvir and novir(100mg)4 weekes ago.I am fleeing ok but my eyes turned yellow and my face is a little bit swallowed .I am very waried.I have financial problem to see doctor as I want.Shall I stop the medicine?Or What is your advice?I have access anly to reyatza,norvir epivir.AZt,viread and trizivir.

Response from Dr. Young

Thank you for your post.

Atazanavir (Reyataz)- induced yellowing of the eyes (scleral icterus) and skin (jaundice) appears in about 10% of patients who start on ritonvir (Norvir)-boosted atazanavir regimens. While usually mild and sometimes abates with hydration and time, for some patients the symptoms can result in the need to modify treatment.

If the symtpoms are unacceptable to you, one strategy would be to change to unboosted atazanavir (400 mg daily). In the US, we would consider a switch to a different boosted protease inhibitor, such as fosamprenavir (Lexiva, Telzir). The later drug is generally very well tolerated and does not cause yellowing of the eyes and skin.

Before you stop or change your medications, I would strongly advise that you talk to your doctor. With her or his help, you may be able to best plan your next move.

Good luck, thanks for reading. BY



Previous
CD4 & Sickness
Next
CD4 = 4.6

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement